Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 117, NWS Nashville, TN

July 12, 2015Jackson County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2015, 5:10 PM CDT for Jackson County, Putnam County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2015, 5:10 PM CDT (22:10 UTC)
Expired
Jul 12, 2015, 6:00 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:02 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 12, 3:02 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT SUN JUL 12 2015

.DISCUSSION...
...HOT WEATHER TO CONTINUE RIGHT ON THROUGH THE WORK WEEK WITH
RAIN CHANCES DIMINISHING ABOUT MID WEEK...

...HEAT INDICES ON MONDAY 100 TO 105...

WARM UPPER LEVEL ANTICYCLONE CENTERED OVER PANHANDLE OF TEXAS AND
SPRAWLED ACROSS MUCH OF SOUTHERN U.S. WILL MOVE LITTLE THROUGH
TUESDAY. THIS WILL KEEP MID STATE IN NORTHWEST FLOW ALOFT WHICH
MEANS PERIODS OF CONVECTION WORKING DOWN THROUGH OUR AREA OVER THE
NEXT SEVERAL DAYS. TIMING IS VERY DIFFICULT IF NOT IMPOSSIBLE IN
TERMS OF MESO CONVECTIVE SYSTEM'S THAT DEVELOP IN NORTHWESTERLY
FLOW BUT THINK ONE COULD COME DOWN FROM THE NORTH MONDAY NIGHT AND
AFFECT MAINLY THE EASTERN HALF OF MIDDLE TENNESSEE WITH A MORE
POTENT MCS DIVING DOWN FROM THE NORTH DURING THE DAY ON TUESDAY
AND INTO MIDDLE TENNESSEE TUESDAY EVENING AS A RATHER VIGOROUS
SHORT WAVE MOVES DOWN ON EASTERN SIDE OF UPPER RIDGE. SHORT WAVE
IS ASSOCIATED WITH RATHER STRONG VORTICITY. SOUTHERN PLAINS UPPER
RIDGE THEN BUILDS THIS WAY LESSENING RAIN CHANCES BEGINNING ABOUT
MID WEEK AND CONTINUING THROUGH THE UPCOMING WEEKEND WITH TEMPS
HEATING UP FRIDAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      75  95  75  93 /  10  20  20  50
CLARKSVILLE    74  94  75  93 /  10  10  20  40
CROSSVILLE     70  87  71  87 /  30  30  40  60
COLUMBIA       74  95  74  95 /  10  10  10  30
LAWRENCEBURG   74  94  74  95 /  10  10  10  30
WAVERLY        75  95  76  94 /  10   0  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Jul 12, 12:48 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT SUN JUL 12 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-131800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1248 PM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR MOST AREAS OF MIDDLE TENNESSEE THAT ARE EAST OF
INTERSTATE 65...AND A MARGINAL RISK ELSEWHERE IN THE MID STATE.
THE MAIN CONCERN WITH THE POTENTIAL SEVERE STORMS IS FOR DAMAGING
WINDS AND TORRENTIAL RAINFALL...ALTHOUGH SOME LARGE HAIL IS ALSO
POSSIBLE.

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...HEAT INDEX
VALUES THIS AFTERNOON WILL RANGE FROM 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY NIGHT...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS
ALL OF MIDDLE TENNESSEE...WITH THE GREATEST RISK IN THE
NORTHCENTRAL AND NORTHEAST PARTS OF THE REGION. THE MAIN CONCERN
WILL BE FOR DAMAGING WINDS...ALTHOUGH SOME LARGE HAIL MAY OCCUR.

FOR TUESDAY AFTERNOON...THERE IS AN ENHANCED RISK OF SEVERE
THUNDERSTORMS FOR LOCATIONS AROUND AND EAST OF I-65...WITH A
SLIGHT RISK FOR THE REST OF MID STATE. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE.

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...MONDAY AND
TUESDAY AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED SPOTTERS MAY BE NEEDED TODAY THROUGH TUESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

LV

In the hours before

Special weather statement, Jul 12, 11:38 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 AM CDT SUN JUL 12 2015

TNZ010-011-033-034-066-121715-
CUMBERLAND TN-OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
1138 AM CDT SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUMBERLAND...
EASTERN CLAY...FENTRESS...SOUTHWESTERN PICKETT AND OVERTON COUNTIES
UNTIL 1215 PM CDT...

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR CELINA...MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

SOME LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...BYRDSTOWN...ALLARDT...DALE HOLLOW
LAKE...GRIMSLEY...AND CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING...ESPECIALLY IN AREAS THAT RECEIVED LOCALLY HEAVY
RAIN EARLY THIS MORNING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3656 8484 3599 8502 3610 8516 3613 8513
      3614 8510 3615 8521 3617 8526 3636 8550
      3640 8550 3644 8554 3658 8549
TIME...MOT...LOC 1634Z 284DEG 18KT 3648 8544

LV
Special weather statement, Jul 12, 11:50 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 AM CDT SUN JUL 12 2015

TNZ005>009-023>032-056>065-075-077>079-093>095-122315-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-BEDFORD-COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...WAYNESBORO...LAWRENCEBURG...
PULASKI
1150 AM CDT SUN JUL 12 2015

...ESPECIALLY HOT AND HUMID THIS AFTERNOON...

HEAT INDEX VALUES WILL BE BETWEEN 102 AND 105 DEGREES THIS
AFTERNOON ACROSS MUCH OF MIDDLE TENNESSEE EXCEPT FOR PARTS OF THE
PLATEAU REGION WHERE READINGS WILL BE SLIGHTLY LOWER. ISOLATED
THUNDERSTORMS WILL BRING SOME RELIEF TO A FEW AREAS BUT OTHERWISE
IT WILL BE ESPECIALLY HOT MUCH OF TODAY.

IF YOU PLAN TO BE OUTDOORS THIS AFTERNOON...HOT WEATHER SAFETY
SHOULD BE AN IMPORTANT PART OF YOUR PLANNING. IF POSSIBLE...LIMIT
YOUR TIME IN THE HEAT AND BE SURE TO DRINK ENOUGH WATER TO KEEP
YOUR BODY HYDRATED. ALSO...REMEMBER THAT CAR INTERIORS CAN BECOME
LETHAL IN A SHORT PERIOD OF TIME.
Special weather statement, Jul 12, 3:35 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT SUN JUL 12 2015

TNZ010-011-033-034-122130-
OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
335 PM CDT SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...PICKETT AND
OVERTON COUNTIES UNTIL 430 PM CDT...

AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 9 MILES NORTHEAST OF CELINA...MOVING SOUTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY
MOVE FROM SOUTHERN KENTUCKY INTO THE UPPER CUMBERLAND PLATEAU.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...BYRDSTOWN...ALLARDT...PALL MALL...
DALE HOLLOW LAKE...GRIMSLEY...STANDING STONE STATE PARK...PICKETT
STATE PARK...CRAWFORD AND MOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3638 8472 3637 8473 3635 8473 3635 8474
      3633 8474 3633 8477 3632 8479 3630 8480
      3630 8482 3629 8484 3629 8487 3628 8488
      3624 8488 3624 8489 3617 8521 3661 8569
      3661 8515 3659 8480
TIME...MOT...LOC 2032Z 337DEG 19KT 3664 8537

LV

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:38 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett37 min
Jul 12, 3:35 PM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett55 min
Jul 12, 4:24 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam51 min
Jul 12, 4:51 PM CDTFlash Flood WarningOHXClay, Jackson3 hr
Jul 12, 5:55 PM CDTSevere Thunderstorm WarningOHXJackson19 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.